Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Remarks on geodesics


Author: Philip Hartman
Journal: Proc. Amer. Math. Soc. 89 (1983), 467-472
MSC: Primary 53B20; Secondary 53C22
DOI: https://doi.org/10.1090/S0002-9939-1983-0715868-9
MathSciNet review: 715868
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a $ {C^1}$ Riemann metric, we investigate questions concerning "curvature" and "$ {C^1}$ dependence of geodesics on initial conditions".


References [Enhancements On Off] (What's this?)

  • [1] A. D. Alexandrow, Die innere Geometrie der konvexen Flächen, Academie-Verlag, Berlin, 1955. MR 0071041 (17:74d)
  • [2] P. Hartman, On the local uniqueness of geodesics, Amer. J. Math. 72 (1950), 723-730. MR 0038111 (12:357b)
  • [3] -, On geodesic coordinates, Amer. J. Math. 73 (1951), 949-954. MR 0046087 (13:683e)
  • [4] -, On exterior derivatives and solutions of ordinary differential equations, Trans. Amer. Math. Soc. 91 (1959), 277-293. MR 0109236 (22:123)
  • [5] -, On uniqueness and differentiability of solutions of ordinary differential equations, Nonlinear Problems (R. E. Langer, ed.), (Proc. Sympos., Madison, Wis., 1962), Univ. of Wisconsin Press, Madison, Wis., 1963, pp. 219-232. MR 0145133 (26:2668)
  • [6] -, Ordinary differential equations, Birkhäuser, Boston, Mass., 1982.
  • [7] P. Hartman and A. Wintner, On the problems of geodesics in the small, Amer. J. Math. 73 (1951), 132-148. MR 0040740 (12:742e)
  • [8] -, On the third fundamental form of a surface, Amer. J. Math. 75 (1953), 298-334. MR 0055734 (14:1119c)
  • [9] H. Petrini, Les dérivées premières et secondes du potentiel logarithmique, J. de Math. 5 (1909), 127-223.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53B20, 53C22

Retrieve articles in all journals with MSC: 53B20, 53C22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0715868-9
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society